Thumbnail
Access Restriction
Subscribed

Author Abboud, Michael E. ♦ Frasure, Sarah E.
Source World Health Organization (WHO)-Global Index Medicus
Content type Text
Publisher Elsevier
File Format HTM / HTML
Language English
Difficulty Level Medium
Subject Domain (in DDC) Natural sciences & mathematics ♦ Chemistry & allied sciences ♦ Life sciences; biology ♦ Biochemistry ♦ Natural history of organisms ♦ Technology ♦ Medicine & health ♦ Pharmacology and therapeutics ♦ Diseases
Subject Domain (in MeSH) Eukaryota ♦ Organisms ♦ Nervous System Diseases ♦ Cardiovascular Diseases ♦ Diseases ♦ Heterocyclic Compounds ♦ Chemical Actions and Uses ♦ Chemicals and Drugs ♦ Therapeutics ♦ Analytical, Diagnostic and Therapeutic Techniques and Equipment ♦ Persons ♦ Persons
Subject Keyword Discipline Emergency ♦ Discipline Medicine ♦ Antihypertensive Agents ♦ Adverse Effects ♦ Bradycardia ♦ Chemically Induced ♦ Brain Ischemia ♦ Complications ♦ Calcium Channel Blockers ♦ Nicardipine ♦ Stroke ♦ Aged ♦ Administration & Dosage ♦ Humans ♦ Hypertension ♦ Drug Therapy ♦ Etiology ♦ Infusions, Intravenous ♦ Male ♦ Case Reports ♦ Journal Article
Abstract Nicardipine is a dihydropyridine calcium-channel blocker that is frequently used in the acute treatment of hypertension in the emergency department (ED). Reflex sympathetic tachycardia is a well-described side effect of this medication. Two experimental studies and 1 anesthesia case report, however, have previously described nicardipine-induced bradycardia as a very rare side effect. We report the case of an elderly patient with an acute ischemic stroke who developed nicardipine-induced bradycardia in the ED.
Description Author Affiliation: Abboud ME ( Department of Emergency Medicine, Brigham and Women's Hospital, Boston, MA 02115.); Frasure SE ( Department of Emergency Medicine, Brigham and Women's Hospital, Boston, MA 02115. Electronic address: sarahfrasure@yahoo.com.)
ISSN 07356757
Educational Role Student ♦ Teacher
Age Range above 22 year
Educational Use Reading ♦ Research ♦ Self Learning
Interactivity Type Expositive
Education Level UG and PG
Learning Resource Type Article ♦ Case study
Publisher Date 2016-04-01
Publisher Place United States
e-ISSN 15328171
Journal The American Journal of Emergency Medicine
Volume Number 34
Issue Number 4


Source: WHO-Global Index Medicus